Volume 17, issue 2 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Infinite loop spaces and nilpotent K–theory

Alejandro Adem, José Manuel Gómez, John A Lind and Ulrike Tillmann

Algebraic & Geometric Topology 17 (2017) 869–893
Abstract

Using a construction derived from the descending central series of the free groups, we produce filtrations by infinite loop spaces of the classical infinite loop spaces BSU, BU, BSO, BO, BSp, BGL(R)+ and Q0(S0). We show that these infinite loop spaces are the zero spaces of nonunital E–ring spectra. We introduce the notion of q–nilpotent K–theory of a CW–complex X for any q 2, which extends the notion of commutative K–theory defined by Adem and Gómez, and show that it is represented by × B(q,U), where B(q,U) is the qth term of the aforementioned filtration of BU.

For the proof we introduce an alternative way of associating an infinite loop space to a commutative I–monoid and give criteria for when it can be identified with the plus construction on the associated limit space. Furthermore, we introduce the notion of a commutative I–rig and show that they give rise to nonunital E–ring spectra.

Keywords
K-theory, Nilpotent K-theory
Mathematical Subject Classification 2010
Primary: 55N15, 55R35
References
Publication
Received: 2 September 2015
Revised: 16 September 2016
Accepted: 29 September 2016
Published: 14 March 2017
Authors
Alejandro Adem
Department of Mathematics
University of British Columbia
1984 Mathematics Road, Room 121
Vancouver BC V6T 1Z2
Canada
José Manuel Gómez
Departmento de Matemáticas
Universidad Nacional de Colombia
Medellín
AA 3840
Colombia
John A Lind
Department of Mathematics
Reed College
3203 SE Woodstock Blvd.
Portland, OR 97202
United States
Ulrike Tillmann
Mathematical Institute
Oxford University
Oxford
OX2 6GG
United Kingdom